MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. ORBIS PROSTHETIC HEART VALVE; HEART VALVE, MECHANICAL

SORIN GROUP ITALIA S.R.L. ORBIS PROSTHETIC HEART VALVE; HEART VALVE, MECHANICAL
Model Number A1-025
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device available but not yet received.
 
Event or Problem Description
On (b)(6) 2017 an avr was performed and an orbis prosthetic heart valve was implanted.When the patient was in icu post-procedure, they experienced ventricular fibrillation.The patient was returned to the operating room, and it was discovered that there was great resistance to the valve leaflets opening and closing.The device was explanted, and a new product was implanted.The patient then restored sinus rhythm, and was in icu under observation at the time the event was reported to the manufacturer.
 
Additional Manufacturer Narrative
The manufacturer received confirmation that the valve is not available for return.As such, no further investigation can be performed.As such, the root cause of the event cannot be determined.However, based on the results of the document review performed previously, no manufacturing deficits were identified.Device not available for return.
 
Additional Manufacturer Narrative
Manufacturer narrative: a complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.
 
Event or Problem Description
On 16 january 2018, additional information was received about patient outcome that the patient is doing fine.There was no indication about what was preventing the orbis leaflet from opening.No tee/tte at the time of detection of the event is available.

Brand Name
ORBIS PROSTHETIC HEART VALVE
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7198399
Report Number3005687633-2018-00103
Device Sequence Number16367845
Product Code LWQ
UDI-Device Identifier08022057012470
UDI-Public(01)08022057012470(240)A1-025(17)210114
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/14/2021
Device Model NumberA1-025
Device Catalogue NumberA1-025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer01/16/2018
03/28/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/13/2018
04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;